Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 105, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jun 15, 2008, 7:05 PM CDT for Ottawa County, Oklahoma. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 7:05 PM CDT (00:05 UTC)
- Expired
- Jun 15, 2008, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:08 PM CDT | HAIL 1 | 4 Nw Wyandotte, OK | |
| Jun 15, 7:10 PM CDT | TSTM WND DMG | 2 S Wyandotte, OK | NUMEROUS TREES DOWN, SOME AS LARGE AS 2 FEET IN DIAMETER NEAR HWY 60 AND BURLINGTON RAILROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KTSA 160005 TORTSA OKC115-160100- /O.NEW.KTSA.TO.W.0105.080616T0005Z-080616T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 705 PM CDT SUN JUN 15 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * TORNADO WARNING FOR... OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 800 PM CDT * AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES WEST OF WYANDOTTE...MOVING SOUTH AT 7 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WYANDOTTE AND FAIRLAND. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3691 9465 3669 9461 3670 9491 3692 9492 TIME...MOT...LOC 0005Z 338DEG 6KT 3678 9476 $$
3 follow-up statements
000
WWUS54 KTSA 160015
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT SUN JUN 15 2008
OKC115-160100-
/O.CON.KTSA.TO.W.0105.000000T0000Z-080616T0100Z/
OTTAWA OK-
715 PM CDT SUN JUN 15 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN OTTAWA COUNTY...
AT 711 PM CDT...WEATHER SERVICE RADAR CONTINUED TO INDICATE A
POTENTIALLY TORNADIC THUNDERSTORM WITH STRONG LOW LEVEL ROTATION.
THIS STORM WAS LOCATED NEAR WYANDOTTE...MOVING SOUTH AT 7 MPH. THIS
IS A DANGEROUS STORM...A TORNADO IS OCCURRING OR COULD FORM AT ANY
TIME.
THE WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3684 9464 3683 9463 3680 9463 3678 9463
3669 9461 3670 9484 3687 9487 3687 9464
TIME...MOT...LOC 0015Z 338DEG 6KT 3676 9475
$$000
WWUS54 KTSA 160031
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT SUN JUN 15 2008
OKC115-160100-
/O.CON.KTSA.TO.W.0105.000000T0000Z-080616T0100Z/
OTTAWA OK-
732 PM CDT SUN JUN 15 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN OTTAWA COUNTY...
AT 727 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED 6 MILES SOUTH OF WYANDOTTE...MOVING SOUTH AT 7 MPH.
THE WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3681 9463 3681 9462 3678 9463 3676 9463
3676 9462 3669 9461 3670 9484 3677 9485
3682 9464
TIME...MOT...LOC 0032Z 338DEG 6KT 3670 9470
$$000
WWUS54 KTSA 160100
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SUN JUN 15 2008
OKC115-160110-
/O.EXP.KTSA.TO.W.0105.000000T0000Z-080616T0100Z/
OTTAWA OK-
800 PM CDT SUN JUN 15 2008
...THE TORNADO WARNING FOR SOUTHEASTERN OTTAWA COUNTY EXPIRES AT 800
PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM ACROSS FAR SOUTHEASTERN OTTAWA COUNTY.
LAT...LON 3681 9463 3681 9462 3678 9463 3676 9463
3676 9462 3669 9461 3670 9484 3677 9485
3682 9464
TIME...MOT...LOC 0100Z 338DEG 6KT 3666 9468
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:47 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 15, 3:47 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT SUN JUN 15 2008
.DISCUSSION...
MISSOURI PORTION OF THE MCS CONTINUES TO PLOW SOUTH THIS AFTERNOON
BUT ACTIVITY HAS BEEN SLOW TO DEVELOP ON THE WESTERN FLANK OF THE
SYSTEM BACK INTO KANSAS. NEVERTHELESS...THERE IS STILL A STRONG
SIGNAL IN THE MODELS FOR VIGOROUS CONVECTIVE DEVELOPMENT ACROSS
EAST CENTRAL AND SOUTHEAST KANSAS OVER THE NEXT FEW HOURS WHICH
WILL THEN ADVANCE SOUTH INTO NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. THE INSTABILITY AXIS RUNS ROUGHLY ALONG U.S. HIGHWAY 75
WITH CAPE VALUES OF 4000-5000 J/KG. LARGE HAIL WILL BE A CONCERN
INITIALLY EARLY THIS EVENING WITH A QUICK TRANSITION TO A DAMAGING
WIND EVENT AS COLD POOL DEVELOPMENT OCCURS. MAY SEE MCS PLOW
THROUGH THE ENTIRE FORECAST AREA OVERNIGHT BUT UNCERTAINTY
INCREASES TO THE SOUTH SO WILL TAPER POPS OFF TO THE SOUTH FOR
NOW. CURRENT FLASH FLOOD WATCH LOOKS GOOD.
BEYOND TONIGHT...DID NOT DEVIATE TOO FAR FROM GUIDANCE. GENERALLY
BLENDED GUIDANCE POPS THE NEXT COUPLE DAYS AS GREAT UNCERTAINTY
EXISTS ON LOCATION OF FUTURE MCS DEVELOPMENT. IF A POWERFUL MCS
PLOWS THROUGH OUR ENTIRE FORECAST AREA TONIGHT...THIS MAY WELL
PRECLUDE DEVELOPMENT IN OUR AREA OVER THE FOLLOWING 24 HOURS OR
SO. LIKEWISE DID NOT STRAY MUCH FROM THE GFS MOS GUIDANCE IN THE
EXTENDED. DID RAISE POPS A BIT IN THE THURSDAY NIGHT AND FRIDAY
TIMEFRAME AS BOTH THE GFS AND ECMWF SUGGEST THIS MAY BE THE BEST
SHOT AT AN MCS AFFECTING A LARGE PORTION OF OUR FORECAST AREA IN
THE EXTENDED PERIODS. UPPER RIDGE BUILDS A BIT MORE STRONGLY OVER
THE AREA BY NEXT WEEKEND WHICH MAY FINALLY CUT OFF RAIN CHANCES
AND ALLOW THE HEAT TO BUILD BACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 86 66 83 / 80 50 30 50
FSM 68 88 66 85 / 70 40 40 50
MLC 69 89 68 84 / 40 30 40 40
BVO 66 84 63 83 / 90 50 30 50
FYV 64 82 60 80 / 80 50 40 40
BYV 63 80 60 79 / 80 50 40 20
MKO 68 87 66 82 / 70 40 30 50
MIO 64 82 61 81 / 90 50 20 30
F10 68 88 67 82 / 60 40 40 50
HHW 71 91 69 86 / 30 30 30 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.
AR...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...17
LONG TERM....05
PLATEIn the hours before
Local storm report, Jun 15, 6:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 SW PEORIA 36.89N 94.70W
06/15/2008 E0.88 INCH OTTAWA OK EMERGENCY MNGR
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:21 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 54 min |
| Jun 15, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 78 min |
| Jun 15, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 80 min |
| Jun 15, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 75 min |
| Jun 15, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| Jun 15, 9:10 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Jun 15, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 76 min |
| Jun 15, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 54 min |
| Jun 15, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 46 min |
| Jun 15, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 58 min |
| Jun 15, 10:39 PM CDT | Special Weather Statement | TSA | Cherokee, Sequoyah | 66 min |
| Jun 15, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jun 15, 11:11 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Nowata, Rogers | 6 hr |
| Jun 15, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 64 min |
| Jun 15, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 94 min |
| Jun 15, 11:54 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jun 15, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 61 min |
| Jun 16, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 58 min |
| Jun 16, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 95 min |
| Jun 16, 1:01 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 5 hr |
| Jun 16, 1:15 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 45 min |
| Jun 16, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 85 min |
| Jun 16, 2:02 AM CDT | Flash Flood Warning | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Washington | 4 hr |
| Jun 16, 2:16 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 31 min |
| Jun 16, 2:25 AM CDT | Flash Flood Warning | TSA | Mayes, Rogers, Wagoner | 4 hr |
| Jun 16, 2:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee | 56 min |
| Jun 16, 2:46 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 59 min |
| Jun 16, 3:07 AM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Jun 16, 3:16 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 16, 3:27 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee | 33 min |
| Jun 16, 3:52 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 53 min |
| Jun 16, 4:39 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 81 min |
| Jun 16, 5:10 AM CDT | Areal Flood Warning | TSA | Craig, Mayes, Nowata, Rogers | 6 hr |
| Jun 16, 5:30 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 hr |
| Jun 16, 5:54 AM CDT | Special Weather Statement | TSA | Pushmataha | 66 min |
| Jun 16, 6:39 AM CDT | Special Weather Statement | TSA | Tulsa, Washington | 66 min |
| Jun 16, 7:44 AM CDT | Special Weather Statement | TSA | Craig, Creek, Delaware, Mayes, Okmulgee, Pawnee and 3 more | 61 min |
| Jun 16, 8:33 AM CDT | River Flood Warning | TSA | Muskogee | 4 days |
| Jun 16, 9:00 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 60 hr |
| Jun 16, 1:54 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 66 min |
| Jun 16, 1:57 PM CDT | River Flood Warning | TSA | Nowata | 12 hr |
| Jun 16, 2:26 PM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| Jun 16, 2:43 PM CDT | River Flood Warning | TSA | Creek | 72 hr |
| Jun 16, 2:46 PM CDT | River Flood Warning | TSA | Washington | 12 hr |
| Jun 16, 2:54 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 11 hr |
| Jun 16, 2:54 PM CDT | River Flood Warning | TSA | Tulsa | 6 hr |
| Jun 16, 3:18 PM CDT | Special Weather Statement | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 57 min |
| Jun 16, 4:03 PM CDT | Special Weather Statement | TSA | McIntosh | 57 min |
| Jun 16, 5:20 PM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 70 min |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.